MAUDE Adverse Event Report: Align Technology, Inc. Invisalign System - Comprehensive; ALIGNER, SEQUENTIAL

Align Technology, Inc. Invisalign System - Comprehensive; ALIGNER, SEQUENTIAL
Model Number 9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Facial Paralysis (4585)
Date of Event 09/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient had symptoms of paralysis/weakness affecting one side of the face, inability to move the tongue, significant difficulty swallowing, inability to open the jaw, difficulty speaking, jaw spasms, and dystonia.The patient reported hospitalization for two days beginning on (b)(6) 2026.The patient indicated taking akineton (biperiden) and antihistamines to alleviate the reported symptoms.No known pre-existing allergies or medical conditions were reported.No laboratory or clinical tests were performed.The treatment with the invisalign system was discontinued on (b)(6) 2026 and, at the time of reporting, the patient was improving.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - in rare instances, problems in the temporo-mandibular joint (temporo-mandibular disorder (tmd)) may result in joint pain, headaches, or ear problems.During forward posturing and vertical changes with mandibular advancement features, problems in the temporo-mandibular joint may be exacerbated." the treating doctor shared that the potential root cause could have been jaw spasms that may have been triggered by aligner use; however, the treating doctor stated on two separate occasions that a causal relationship between the invisalign system and the reported event could not be established or confirmed.The treating doctor was unable to provide medical records, hospitalization records, a medical certificate, laboratory results, or clinical photographs for further evaluation.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported hospitalization (initial or prolonged).Based on the available information, the patient had hospitalization (initial or prolonged), and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.

Brand Name
Invisalign System - Comprehensive
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
Align Technology, Inc.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
Align Technology, Inc.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key50947201
Report Number2953749-2026-02271
Device Sequence Number9624025
Product Code NXC
UDI-Device Identifier00816063020189
UDI-Public(01)00816063020189(10)0264398521(13)260707(91)3259024903N
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9000
Device Lot Number264398521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age37 YR
Patient SexFemale